Salicylate poisoning, also known as aspirin poisoning, is the acute or chronic poisoning with a salicylate such as aspirin. The classic symptoms are ringing in the ears, nausea, abdominal pain, and a fast breathing rate. Early on, these may be subtle, while larger doses may result in fever. Complications can include swelling of the brain or lungs, seizures, low blood sugar, or cardiac arrest.While usually due to aspirin, other possible causes include oil of wintergreen and bismuth subsalicylate. Excess doses can be either on purpose or accidental. Small amounts of oil of wintergreen can be toxic. Diagnosis is generally based on repeated blood tests measuring aspirin levels and blood gases. While a type of graph has been created to try to assist with diagnosis, its general use is not recommended. In overdose maximum blood levels may no
This page is automatically generated and may contain information that is not correct, complete, up-to-date, or relevant to your search query. The same applies to every other page on this website. Please make sure to verify the information with EPFL's official sources.